Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 248, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 24, 2025, 7:15 PM CDT for Andrews County, Martin County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2025, 7:15 PM CDT (00:15 UTC)
- Expired
- May 24, 2025, 8:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Andrews County, TX, Martin County, TX
The radar
The Midland/Odessa radar (KMAF), 41 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:24 PM CDT, 51 minutes earlier. Its key messages:
- Updated at 617 PM CDT Sat May 24 2025
- Well above normal temperatures in the 90s to low 100s with a low (<30%) chance of afternoon thunderstorms today through Monday across the Permian Basin, Lower Trans Pecos, and Big Bend. A few of these thunderstorms could be strong to severe with large hail and damaging winds.
- A cold front moves through the region by Tuesday. Cooler temperatures largely in the 80s with and a medium (30-60%) chance of thunderstorms can be expected across much of the region through next week.
- Total rainfall amounts could reach 0.5" to 1.5" for many locations with higher totals where the heaviest thunderstorms track by the end of next week.
Area forecast discussion, May 24, 6:24 PM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 624 PM CDT Sat May 24 2025 ...New AVIATION... .KEY MESSAGES... Updated at 617 PM CDT Sat May 24 2025 - Well above normal temperatures in the 90s to low 100s with a low (<30%) chance of afternoon thunderstorms today through Monday across the Permian Basin, Lower Trans Pecos, and Big Bend. A few of these thunderstorms could be strong to severe with large hail and damaging winds. - A cold front moves through the region by Tuesday. Cooler temperatures largely in the 80s with and a medium (30-60%) chance of thunderstorms can be expected across much of the region through next week. - Total rainfall amounts could reach 0.5" to 1.5" for many locations with higher totals where the heaviest thunderstorms track by the end of next week. && .SHORT TERM... (This afternoon through Sunday night) Issued at 159 PM CDT Sat May 24 2025 Another quite hot afternoon is taking shape as temperatures in the upper 90s and triple digits hold on. Currently, satellite imagery shows cumulus clouds developing over the Davis Mountains, a sign of thunderstorm formation within the next few hours. This afternoon, storms are expected develop near and along the dryline over the Stockton Plateau and the Permian Basin. A few storms will have the potential to become strong to severe, with the highest odds in the northeastern Permian Basin. The main threats with any severe storms will be large hail and damaging winds. Heading into the evening, storms track eastward and eventually taper off. Overnight, temperatures fall to the mid 60s to mid 70s as a surface low in the Texas Panhandle shifts toward eastern New Mexico, steering surface winds out of the south and southeast. Sunday, a more active weather pattern starts to show its face. In the upper levels, ridging responsible for the recent above normal temperatures slowly drifts eastward and opens the door for troughing to take the wheel. Though we will remain under southwesterly flow aloft, lowering geopotential heights mean slightly cooler temperatures. Highs Sunday heat into the 90s to low 100s again, but 90s become more dominant while the triple digits stay mainly near the Pecos and Rio Grande river valleys. Rain chances ramp up during the afternoon as the dryline extends from the north-central Permian Basin down toward the eastern Big Bend area and a stationary front rests near the Texas Panhandle. By the early afternoon, low (10%- 20%) rain chances are forecast east of the Davis Mountains and the northeastern Permian Basin. Late afternoon and into the evening, PoPs increase to 10%-30% and spread eastward from the TX/NM border down to the Davis Mountains, with best odds over our eastern counties. Provided ample moisture/instability ahead of the boundaries and 0-6 km shear between 20-30 kts, some storms will again have the potential to become strong to severe. The strongest storms will be capable of producing large hail and damaging winds. However, since the strongest source of rising motion is expected to be near the Panhandle, in the vicinity of the surface low, storm coverage looks to be widely spaced out in our area. Thunderstorm activity translates east Sunday night and a cold front begins to gradually sag down from the north. Temperatures are forecast to bottom out in the low 60s to low 70s for most. The aforementioned cold front eventually ushers in a cooler and wetter weather pattern beyond this point. More details in the long term discussion. && .LONG TERM... (Monday through Friday) Issued at 159 PM CDT Sat May 24 2025 Monday should be the last of the hot weather for the forecast with a cold front knocking on our door by that evening. In the meantime, modest ridging keeps temperatures into the 90s and low 100s across the bulk of the area. Afternoon thunderstorms remain possible along and east of the dryline, but this chance remains low (<30%) given weak upper-level support. A storm or two could be strong to severe with a threat of large hail and damaging winds. The remainder of next week is expected to contain a similar weather forecast each day. As the aforementioned cold front moves into our area on Tuesday, a few other features begin to take shape. A large upper-level low pressure system is expected to take shape over the Great Lakes region with a second broad trough developing over the Desert Southwest. This will turn our cold front into a quasi- stationary boundary that moves north and south over the southern High Plains depending on thunderstorm outflow and subtle disturbances each day. Lee troughing ahead of the broad trough to our west keeps plentiful moisture in place with broad surface cyclogenesis over the central to southern High Plains. With that pattern in mind, let's get into the details. Temperatures begin their cooling trend on Tuesday with most locations falling back into the 80s, though 90s and 100s hold on for the Rio Grande Valley. After this, below normal temperatures in the 80s are anticipated for the majority of the area with 90s and low 100s along the Rio Grande Valley through the end of next week. Daily thunderstorm chances are expected across the region due to a combination of the quasi-stationary boundary, thunderstorm outflow, orographic ascent, and lee cyclogenesis each day. Most of the area can expect a medium (30-60%) chance of precipitation during most days. The greatest chance of precipitation is likely to shift around each day as a result of the previous day's thunderstorms or any early day activity. With that being said, the favored higher terrain of the Davis Mountains and the eastern Permian Basin are expected to have the most consistent threat of repeated thunderstorms throughout the week. Overall, ensemble guidance maintains above-normal perceptible water amounts through much of next week, lending hope for appreciable rainfall. There is growing confidence that areas that receive thunderstorms could see 0.5" to 1.5" of rain by the end of the week. Higher rainfall totals are likely for those that receive the heaviest thunderstorms. Overall, a welcomed pattern change to close out the month of May. -Chehak && .AVIATION... (00Z TAFS) Issued at 617 PM CDT Sat May 24 2025 VFR conditions are expected through the forecast period with southerly to southwesterly winds prevailing at all terminals. There is a high chance of VCTS at MAF over the next couple hours, with a lower chance of TSRA, but any impacts will be short-lived. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 72 100 67 94 / 30 10 30 20 Carlsbad 65 97 62 94 / 0 0 0 10 Dryden 72 102 71 102 / 20 10 30 20 Fort Stockton 71 100 68 99 / 20 10 20 10 Guadalupe Pass 65 87 60 85 / 0 0 0 0 Hobbs 65 96 59 91 / 10 10 10 10 Marfa 59 90 58 88 / 10 10 10 0 Midland Intl Airport 73 99 68 95 / 20 10 20 20 Odessa 72 98 68 95 / 20 10 20 10 Wink 69 100 64 95 / 10 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...95 LONG TERM....91 AVIATION...91
In the hours before
Special weather statement, May 24, 6:54 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
654 PM CDT Sat May 24 2025
TXZ050-250045-
Andrews TX-
654 PM CDT Sat May 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ANDREWS COUNTY
THROUGH 745 PM CDT...
At 654 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Andrews, moving northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern
Andrews County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3238 10221 3233 10221 3209 10237 3209 10260
3239 10238
TIME...MOT...LOC 2354Z 214DEG 9KT 3214 10248
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
91The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:31 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 44 min |
| May 24, 7:37 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Ward | 38 min |
| May 24, 7:58 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 47 min |
| May 24, 8:10 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 50 min |
| May 24, 8:14 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward | 21 min |
| May 24, 8:32 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Martin | 43 min |
| May 24, 8:43 PM CDT | Special Weather Statement | MAF | Ector | 47 min |
| May 24, 8:45 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 45 min |
| May 24, 9:14 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 30 min |
| May 24, 9:24 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin | 51 min |
| May 24, 9:54 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland | 27 min |
| May 25, 4:26 PM CDT | Special Weather Statement | MAF | Borden | 49 min |
| May 25, 5:49 PM CDT | Special Weather Statement | MAF | Glasscock | 41 min |
| May 25, 6:03 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard | 57 min |
| May 25, 6:06 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard | 54 min |
| May 25, 6:08 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 52 min |
| May 25, 6:43 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 62 min |
| May 25, 6:54 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Mitchell | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.